Hi You may have read some of my posts i was recently taking off depakote as i felt it put me in this pit of depression my counsler startd me on cymbalta this afternoon about 1 1/2 hours ago and im feeling so drowsy is this normal i was on it last year so i shouldnt be allgerci to it
How interesting that it so many epople dont like it at all?
How was it for you last time? I wish you the best, it can be rough in the first week or two. Take it easy and try to get some rest, give yourself some down time if possible
I find it fantastic (except for sexual side effects/though not as bad as Effexor) I mean mood wise, it makes me completely together. It just suits me down to the ground. I have energy, sleep well, feel joy. I am really enjoying my life.
It started working in 10 days and after 6 weeks I felt fine. My psychiatrist here in Vienna Austria swears by it, she said she has seen great results with it.
She was involved in 'Valdoxan' trialling and she says that is the best yet and I am waiting to hopefully switch to that when it is released. Hurry up Valdoxan.........
I was getting very sleepy from Cymbalta and switched from taking it in the a.m. to taking it about 6 p.m. I am sleeping better than before, and don't have sleepiness during the day. I've found it very effective for my moods. If you switch to taking it at night, allow yourself 7-8 hours to sleep. Best Wishes
I think we also have to remember that everyone's biological chemistry is different and so different drugs affect different people in different ways.
I have been on Cymbalta at 90/day for about 6 months and started it about 9 months ago. Initial doses of 30mg made me sicker than a dog and dizzy as all get out. We halfed the dose and gave it a few weeks at a time...up to 30, then 60, then 90 before I started seeing better results. Unfortunately, I'm still dizzy for a bit each day, have wicked/truly blinding migraines at least once a day, nauscious now and then, memory loss at times, etc. Problem is I'm also on other medications - Lamictal, Trazadone, ambien, protonix, lipitor, and norvasc...so symptoms can be one of those drugs or a combination...or Cymbalta alone. We are still working on the right combination of the right meds that help manage depression and BP II as well as making the side effects tolerable.
Wow, 90mgs? that's a really high dose of Cymbalta, from what my pdoc advised me, going past 60mgs is too much. If the drug isn't working at that level, you should consider moving over to another drug. There are many, that aren't in the SSRI/NI class that are just as effective and far less side effects, like what you've described. Mixing Lamactil with this drug isn't really a good idea, wow. I'm very suprised they've done that. Are you bipolar BeeKeeper? My pdoc weaned me off Cymbalta so I could go on Lamactil, though this drug takes longer to work, you'll find that your mood will stabilize and have less side effects.
I take my SNRI with Lamictal and it has been a huge help in terms of easing the anxiety.
From all that I have read, it is very safe to take Lamictal with SSRI's and SNRI's as well. This is called augmentation and is not at all uncomon.
As for 90Mgs a day of Cymbalta.... That is on the higher end of dosage for that drug, but I have heard of some people going that high with out much problem. I took 300Mgs of Effexor for many years and while that dosage may have seemd high to many it was my optimal dosage.
I think dosage depends a lot of each individuals tolerance level. If memory serves me correct 90Mgs a day of Cymbalta is the maximum effective dosage. This basicaly means that in clinical trials any more than 90Mgs of Cymbalta was not shown to produce any further impact on the symptoms of the subjects depression.
In my case I found Cymbalta to be the least effective of the SNRI group of SNRI drugs. Some people do well on it, but for those that do not and still need an good SNRI, then I must suggest Pristiq which many have found to be supprisingly fast acting and very effective.
I think I should have put in my therapy team, both intern and support pdoc are very, and I mean very conservative in their meds approach. I tried to get them to start me on the Lamacitl while I was still on Cymbalta, and I was told in no way that they would. I was under the impression that there could be some unwanted side effects having both that SNRI and Lamctil on board Obviously there is more flexiblity then I thought, so I apologize if I've given any misinformation. I'm also irritated, because I could have come out of my last depression faster then I did! I also just realized it depends on what country you are in, because I know that pdocs are monitored in BC with what types of meds they prescribe now, because of some litigations within the psychiatric community.
So again, my apologies. LCC
Thanks for the feedback - I do appreciate it. It's always good to be able to compare notes on here to see what one pdoc is perscribing vs. another...or even another practice outside the US.
As for the Cymbalta, I was also told that this was the highest dose before being ineffective and that it could be used safely with Lamictal up to 300mg before I need to consider lithium. I've been having some really bad side -affects to something...but neither my pdoc or general practicioner can tell me why...so we are obviously still trying to figure out the right balance.
Thanks again...and hope all this helps Ms. Anxiety...always helps me to hear from others.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.